Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 1, 2020, 3:57 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 1, 2020, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2020, 3:57 AM CST (09:57 UTC)
- In effect from
- Mar 1, 2020, 10:00 AM CST
- Expired
- Mar 1, 2020, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS74 KBRO 010957 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 357 AM CST Sun Mar 1 2020 TXZ251-254>257-351-011800- /O.NEW.KBRO.WI.Y.0008.200301T1600Z-200301T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 357 AM CST Sun Mar 1 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
218 WWUS74 KBRO 011739 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1139 AM CST Sun Mar 1 2020 TXZ251-254>257-351-012300- /O.CON.KBRO.WI.Y.0008.000000T0000Z-200301T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1139 AM CST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 53
649 WWUS74 KBRO 012245 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 445 PM CST Sun Mar 1 2020 TXZ251-254>257-351-012345- /O.EXP.KBRO.WI.Y.0008.000000T0000Z-200301T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 445 PM CST Sun Mar 1 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Winds have diminished below wind advisory conditions across the area so the advisory will be allowed to expire. Expect south winds of 20 to 25 mph with gusts to near 35 mph to continue across the coastal sections of deep south Texas through early this evening. Continue to use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects if you have not already done so. $$ Castillo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 29, 10:41 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 29, 10:41 PM CST, 5 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1041 PM CST Sat Feb 29 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Satellite and surface observations indicate mostly
high level clouds moving across the CWA late tonight. Ceilings
were near 11000ft at KTXW. Expect VFR conditions to prevail across
the Rio Grande Valley the rest of tonight into Sunday even as a
weak 500mb shortwave trough across west Texas moves eastward. Low
level wind shear will continue to develop across portions of deep
south Texas late tonight into early Sun morning as winds at the
surface continue to decouple from the stronger winds aloft (near 40
knots at 2000ft as indicated by current KBRO VWP data) and as
progged by the vertical wind profile of the latest HRRR and RAP
short term models.
&&
.PREV DISCUSSION... /issued 528 PM CST Sat Feb 29 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Satellite images and surface observations indicate
some mid to high level clouds moving across the CWA early this
evening. Expect VFR conditions to prevail across the Rio Grande
Valley tonight into early Sunday morning even as a weak 500mb
shortwave trough moves across southwest Texas late tonight. Low
level wind shear is expected to develop across portions of deep
south Texas late tonight into early Sun morning as strong low
level winds develop aloft across the area and continue to remain
strong through Sun morning.
PREV DISCUSSION... /issued 238 PM CST Sat Feb 29 2020/
SHORT TERM (Now through Sunday Night): Today has been another
generally pleasant day across Deep South Texas under mostly sunny
skies. The short-term period looks to remain dry, with no
mesoscale features to speak of. The biggest story in the short-
term remains the breezy to strong winds expected to impact much of
the CWA, especially during the day on Sunday. Surface high
pressure that is currently over the north-central Gulf of Mexico
will continue to slide eastward this evening and overnight
tonight. A potent area of low pressure will continue to strengthen
across the Southern Plains this evening and into Sunday morning.
As a result, breezy southeast winds will persist tonight, further
strengthening by mid-late morning on Sunday across the CWA as
diurnal heating causes stronger winds aloft to mix down to the
surface. Model guidance continues to suggest the strongest winds
will occur across the lower Rio Grande Valley Sunday afternoon,
with sustained wind speeds between 25 and 30 mph and gusts near 40
mph, possibly higher at times. If these trends continue, a Wind
Advisory will be needed for portions of Deep South Texas,
especially for coastal counties.
A warming trend will continue through the short-term period, as
abnormally warm temperatures return to South Texas. Low temps
tonight will be considerably warmer than last night, with lows
only reaching near 60 degrees in the Northern Ranchlands to lower
60s across the Rio Grande Valley. Temperatures will rapidly warm
up Sunday with strong WAA in place...highs reaching the mid- upper
80s in most locations, possibly lower 90s in western Starr/Zapata
Counties. An even warmer and muggy night expected on Sunday
night, with lows generally in the mid-upper 60s.
LONG TERM (Monday through Saturday): Mid level ridging and
surface high pressure will shift east, leaving a zonal mid level
flow and strengthening southerly winds at the surface on Monday. A
low latitude mid level low will track across Northern Mexico
early in the week, and will lift across Texas Tuesday night. A
surface front will be associated with this upper feature Tuesday
night. A warming trend will continue into Tuesday with increasing
low level moisture in advance of the front on Tuesday night and
early Wednesday.
The GFS brings in a much sharper front Tuesday night by midnight,
while the ECMWF may be about 12 hours slower and a skosh weaker.
This is a little better than the bigger discrepancy apparent
yesterday, and the ECMWF is closer to the GFS now, with the GFS
being a little more consistent with timing. The biggest threat of
rain and maybe an embedded thunderstorm will occur Tuesday night,
and then for mainly the northeast sections of the CWA. Still
looking at very dry conditions behind the front, and by Wednesday
afternoon red flag warning conditions may be achieved, with
enhanced wildfire growth and spread potential.
Beyond the mid-week frontal passage, surface high pressure and
mid-level ridging will build in, allowing subsidence to take over
with a mix of clouds and sun and near normal temperatures through
the end of the workweek and into next weekend.
MARINE:
Now through Sunday Night...Buoy 42020 reported southeast winds
around 19 knots gusting to around 25 knots with seas around 3.9
feet with a period of 5 seconds at 1350 CST/1950 UTC. Increasingly
adverse marine conditions are expected along the Lower Texas Coast
with high pressure over the Gulf of Mexico interacting with strong
low pressure over the Plains. Southeast winds are anticipated to
continue to increase, gusting to near Gale force during the day on
Sunday. These winds will quickly build seas to around 6 to 9 feet
on the Gulf by Sunday morning. A Small Craft Advisory is in effect
for both the Laguna Madre and Gulf of Mexico waters this
afternoon, tonight and through the day on Sunday. Small Craft
Advisories may need to be extended into Sunday night and Monday in
later forecast updates as marine conditions are expected to remain
adverse.
Monday through Thursday night...Gulf high pressure will interact
with lower pressure across the southern High Plains. Elevated
southeast to south winds will be the rule initially, leading to
small craft should exercise caution to borderline or low end
small craft advisory conditions on the Laguna Madre. Small craft
advisory conditions appear more certain for the Gulf zones through
Tuesday night. A cold front will make its way through the area
and offshore late Tuesday night, with strong northwest to north
winds developing through Wednesday morning for all waters, and
persisting into Wednesday night. The Laguna may get by with small
craft should exercise caution conditions behind the front, but the
Gulf will reach advisory conditions. Gale force gusts appear a
little less likely than previously, based on the current model
consensus. Conditions overall will improve on Thursday, but higher
seas may linger on the Gulf.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 PM CST Sunday for GMZ130-132-135.
Small Craft Advisory until 6 PM CST Sunday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/56Hazardous weather outlook, Mar 1, 3:52 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 352 AM CST Sun Mar 1 2020 TXZ248>257-351-353-021000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 352 AM CST Sun Mar 1 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. A Wind Advisory is in effect from 10 AM until 5 PM CST for Cameron, Willacy, and Kenedy Counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches through the entire forecast period. A Wind Advisory may be needed for portions of Deep South Texas and the Rio Grande Valley on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-021000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 352 AM CST Sun Mar 1 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 6 PM CST this evening. A Small Craft Advisory is in effect for the Laguna Madre from 9 AM this morning until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional Small Craft Advisories are possible along the Lower Texas Coast Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:51 AM CST | Small Craft Advisory | BRO | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.